Doctors Lounge - Pharmacy Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pharmacy Answers List

Forum Name: Pharmacy & Drug Topics

Question: High Copper supplements


 chettah_one - Sat Aug 21, 2010 7:12 pm

Even though I wash daily and am generally a very clean person i still have body odour issues.
I have tried lots of things and found 2 Body Mint pills per day to work.
For those not familiar with Body Mint it's essentially copper chlorophyllin of which contains 2 pills contain 8mg of copper.
As I'll be taking these supplements long term, they is a risk of too much copper in the body.
My question is it safe to counteract this with zinc supplements; and at what dosage will be appropriate.
In addition, what will be the long term effects of taking these 2 supplements together.
 Dr.M.jagesh kamath - Mon Aug 23, 2010 10:37 am

User avatar Hello,With out knowing about a brand and the total contents it would not be possible to give any intelligent reply.So let me confine only to Chlorophyllin.This is used orally as an internal deodorant and an antioxidant.Mostly used in patients with fecal incontinence to improve the quality of life.This is also used in alternative medicine.
With response to your specific question my reference goes back to expert committee on food additives 1974.
The copper in these complexes is firmly bound. Though increased
plasma levels of copper have been reported there is no significant
tissue storage nor is there any evidence of destruction of ascorbic
acid. Chlorophyll copper complex has higher toxicity when given
parenterally but this has no toxicological significance if this colour
is used by the oral route. No significant chronic effects were seen in
the long-term tests in rats.
( Joint FAO/WHO Expert Committee on Food Additives. Rome.
4-13 June 1974)
You should get more details from your physician about the indications and exact dose,side effects and interactions.Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us